MAUDE Adverse Event Report: BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM

BECKMAN COULTER ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM; AUTOMATED URINALYSIS SYSTEM
Model Number 2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2019, the field service engineer (fse) confirmed the reported issue and identified significant internal charring of the cd/dvd drive and cables of the pc6 computer attached to iricell system.The customer stated to the fse that the computer was plugged into a hospital provided ups inspected on february 2019 and that the computer was in standby mode prior to the technicians smelling smoke and seeing flames coming from the vent and fan holes in the pc case.On march 12, 2019, the fse returned to the customer facilities and replaced the burnt computer with a replacement pc6 (p/n: b98083).The fse performed a system restore from a customer backup, verified all settings, and reloaded the printer drivers and body fluids disk.The fse verified repairs by calibration check (calcheck), reflectance check, run equivalency factor (ref) calibration, and quality controls two (2) times and all passed with no issues.All activities met the specified requirements and the system was left fully operational.On march 15, 2019, the affected computer was received by the product compliance engineering department in (b)(4) for further analysis.The compliance engineer found evidence by visual inspection of the pc fire and was able to confirm the customer's report.Investigation as to the cause of the fire is ongoing.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported that was a fire in the computer tower for their iricell system.The iricell is composed of an ichem® velocity¿ automated urine chemistry system and an iq 200 urine analyzer.On (b)(6) 2019, the customer called customer technical support (cts) to report that their iricell system pc6 computer caught fire.The pc6 is used for both the ichem velocity and iq200 instruments.The customer stated that there were no noises coming from the personal computer (pc) prior to it catching fire,that they observed actual flames coming from the pc, and that they unplugged the computer, placed it on the floor, and using water, put out the fire.The fire department went on-site, inspected the area, and declared it safe.There was no death, injury or change to patient treatment associated with or attributed to this event.There was no direct exposure to smoke or flames reported.No patient¿s results were affected, as none were running at the time of the incident.
 
Additional Manufacturer Narrative
Follow up 1: a preliminary assessment report was released on 03-may-2019 and summarized the following: summary, failure assessment: the physical evidence, as seen on the returned components, indicates that the fire event occurred within the computer cabinet.The majority of the damage was further contained within the area of the cdrom drive.Although electrical schematics are not available for detailed circuit analysis, physical evidence suggests one likely root cause scenario; 1.Electrical short on sata (serial advanced technology attachment) type power connector to the cdrom resulted in melting of the cable connector with subsequent combustion of the connector¿s polymeric material and adjacent components.Conclusion: hazard assessment.No electrical hazard was created due to this event.There was no evidence of electrical grounding being affected, nor was there evidence of any overcurrent conditions on the line input or secondary sides of the power supply.There appears to have been insufficient time for temperature build-up on the computer cabinet itself, and this was apparent due to lack of discoloration or paint damage to the computer¿s cabinet directly beside the impacted area.There was some potential for contact with smoke precipitated by this event.A small amount of soot was visible within the cabinet, and some smoke may have emanated from the rear grille of the pc¿s enclosure.The level of impact to a user or anyone near the device would likely depend on their sensitivity to smoke or the acrid odor of burning electronics.There was no direct exposure to smoke or fire reported.No one sought medical attention as a result of this event.The investigation regarding this event is ongoing and an update will be provided 01-july-2019.Bec internal identifier (b)(4).
 
Additional Manufacturer Narrative
Follow up 02: the customer had originally stated that they observed actual flames coming from the pc, and that they unplugged the computer, placed it on the floor, and using water, put out the fire.On (b)(6) 2019, the customer was contacted with a request for further clarification.As per conversation with the lead technician, the following was confirmed: the lab technician present at the time of the event, threw the computer on the floor and used a squirt bottle with water to squirt into the computer through the exhaust vents.No flames were visible outside of the computer, they were contained inside the computer case.The investigation for this event is ongoing and updates will be provided as information becomes available.(b)(4).
 
Additional Manufacturer Narrative
On 01-august-2019, after performing additional testing on the affected cable adapters, the supplier of the pc (dedicated computing) concluded that the sata cable resides in a ul approved fire enclosure, and is surrounded by components that have a ul 94v-1 or better flame rating.There is little to no risk that any arcing or burning of the sata cable would not extinguish within the computer enclosure.This assessment confirms the final report provided by the bec product compliance engineer report # (b)(4) on 14-may-2019.Bec internal identifier case (b)(4).
 
Additional Manufacturer Narrative
Follow up 04: code: modification selected correction/removal report number was added.On 25-mar-2020, field action fa-000122 was initiated resulting in correction/removal report 2050012-03/25/2020-004c for this reported event.Bec internal identifier - (b)(4).

Brand Name
ICHEM® VELOCITY¿ AUTOMATED URINE CHEMISTRY SYSTEM
Common Device Name
AUTOMATED URINALYSIS SYSTEM
Manufacturer (Section D)
BECKMAN COULTER
lismeehan
o'callaghan's mills CO CL ARE
EI  CO CLARE
MDR Report Key8501036
Report Number2122870-2019-01069
Device Sequence Number13928073
Product Code KQO
UDI-Device Identifier10837461001751
UDI-Public(01)10837461001751(11)NO-DATA
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Modification/Adjustment
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.5 ICHEM VELOCITY INSTRUMENT COMPUTERLESS BRING UP TESTED I
Device Catalogue Number700-7177-001
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/11/2019
Supplement Date Received by Manufacturer05/03/2019
06/18/2019
08/01/2019
03/25/2020
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/31/2019
07/01/2019
08/29/2019
03/26/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2050012-03/25/2020-004C
Patient Sequence Number1